Alert archive / Missouri / River Flood Warnings in 2018
River Flood Warning 1, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Feb 21, 2018, 4:42 AM CST for Shannon County, Missouri. It took effect at Feb 21, 2018, 11:49 AM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2018, 4:42 AM CST (10:42 UTC)
- In effect from
- Feb 21, 2018, 11:49 AM CST
- Expired
- Feb 22, 2018, 6:13 AM CST
- In force
- 18 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Shannon County, MO
The radar
The Springfield radar (KSGF), 173 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Jacks Fork at Alley Spring (ALYM7). The gauge peaked at 7.88 ft at Feb 21, 2018, 12:00 PM CST.
- Action stage
- 5.3 ft
- Minor stage
- 9 ft
- Moderate stage
- 12 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07065495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
139
WGUS43 KSGF 211042
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Springfield MO
442 AM CST Wed Feb 21 2018
...The National Weather Service in Springfield has issued a Flood
Warning for the Jacks Fork River at Alley Spring...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://water.weather.gov/ahps2/ index.php?wfo=sgf
&&
MOC203-212242-
/O.NEW.KSGF.FL.W.0001.180221T1749Z-180222T1213Z/
/ALYM7.1.ER.180221T1749Z.180222T0000Z.180222T0613Z.NO/
442 AM CST Wed Feb 21 2018
...For the Jacks Fork at Alley Spring...
* At 4:30 AM Wednesday The stage was 4.9 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
morning and continue to rise to near 10.0 feet by this evening. The
river will fall below flood stage by around midnight.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 4.9 Wed 04 AM 6.4 2.8 2.7
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$3 follow-up statements
209
WGUS83 KSGF 211545
FLSSGF
Flood Statement
National Weather Service Springfield MO
945 AM CST Wed Feb 21 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall received on Monday has caused river levels to
rise to near flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-220645-
/O.EXT.KSGF.FL.W.0001.180221T1800Z-180222T0900Z/
/ALYM7.1.ER.180221T1800Z.180222T0000Z.180222T0300Z.NO/
945 AM CST Wed Feb 21 2018
...For the Jacks Fork at Alley Spring...
* At 9:30 AM Wednesday The stage was 7.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
rise to near 10.0 feet by this evening. The river will fall below
flood stage by tonight.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 7.1 Wed 09 AM 5.5 4.2 5.2
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$378
WGUS83 KSGF 211912
FLSSGF
Flood Statement
National Weather Service Springfield MO
112 PM CST Wed Feb 21 2018
...The Flood Warning continues for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall received on Monday will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-220718-
/O.EXT.KSGF.FL.W.0001.000000T0000Z-180222T0718Z/
/ALYM7.1.ER.180221T2110Z.180222T0000Z.180222T0118Z.NO/
112 PM CST Wed Feb 21 2018
...For the Jacks Fork at Alley Spring...
* At 12:30 PM Wednesday The stage was 8.1 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by late this afternoon and
continue to rise to near 10.0 feet by this evening. The river will
fall below flood stage by this evening.
* Impact...At 11.0 feet...Water flows through Alley Spring Campground
and isolates the 200 Area Camp Sites.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 8.1 Wed 12 PM 5.5 4.2 5.2
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$824
WGUS83 KSGF 212113
FLSSGF
Flood Statement
National Weather Service Springfield MO
313 PM CST Wed Feb 21 2018
...The Flood Warning is cancelled for the following rivers in
Missouri...
Jacks Fork at Alley Spring affecting Shannon County
.Heavy rainfall caused the river to rise, but did not reach flood
stage. Therefore the flood warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://water.weather.gov/ahps2/
index.php?wfo=sgf
&&
MOC203-212143-
/O.CAN.KSGF.FL.W.0001.000000T0000Z-180222T0718Z/
/ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
313 PM CST Wed Feb 21 2018
The Flood Warning has been cancelled for The Jacks Fork at Alley
Spring.
* At 2:30 PM Wednesday The stage was 7.5 feet.
* Flood stage is 9.0 feet.
* Forecast...The river crested below flood stage at 8.1 feet. The
river will fall to 5.3 feet by 6 AM Thursday.
* Impact...At 8.0 feet...Water begins to impact the 600, 800 and 900
loop sites of Alley Spring Campground one quarter mile upstream
from the gage site.
&&
FLOOD OBSERVED FORECAST 6 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Jacks Fork River Basin
Alley Spring 9 7.5 Wed 02 PM 5.3 4.3 5.2
&&
LAT...LON 3717 9139 3711 9140 3710 9150 3711 9152
3717 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 3:35 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Feb 21, 3:35 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
335 AM CST Wed Feb 21 2018
.SHORT TERM...(Today and tonight)
Issued at 249 AM CST Wed Feb 21 2018
Rain and freezing rain continues to impact portions of south
central Missouri early this morning. Some area rivers and streams
have begun to flow out of their banks in this area as a result of
the continuing moderate to occasionally heavy rainfall, despite
the dry drought conditions. This is likely due to limited
filtration rates.
The cold air is still working its way across the region with
temperatures in West Plains still above the freezing mark. This
has kept the rain from freezing and allowed it to feed into the
waterways. Areal flood advisories and warnings have been issued
as a result.
With the cold air in place and the cold front continuing to move
to the southeast combined with cloudy skies today, temperatures
are not expected to climb much above the freezing mark. This will
be problematic this afternoon as another wave of rainfall moves
northeast out of Oklahoma and over the Ozarks later this
afternoon and overnight. This will bring the potential for
additional ice accumulation for much of the region. Will need to
monitor the depth of the cold air as we go through the day today.
While the lack of cloud ice will keep the precipitation from
changing over to snow, if the depth of the cold air becomes
sufficient, we may see a change over to sleet vs freezing rain at
some point.
Regardless of whether the precipitation is freezing rain or
sleet, will go ahead and issue a winter weather advisory for the
area from this afternoon through tonight. If the precipitation
remains freezing rain much of the area could see an additional
0.10 to 0.20 inches of ice accumulation. This would be added to
the glaze to a tenth of an inch already on elevated surfaces,
which will see little if any melting today with temperatures
remaining at or below freezing today.
.LONG TERM...(Thursday through Tuesday)
Issued at 249 AM CST Wed Feb 21 2018
Freezing precipitation will be ongoing Thursday morning with
accumulating icing possible. There remains the potential for
roads to be impacted from ice however, with temperatures only
falling to around the 30 degree mark, the current road surface
temperatures may stay warm enough for the impacts to be limited to
bridges and elevated roads.
The good thing for Thursday is that temperatures will climb into
the middle to upper 40s through the late morning and into the
afternoon. However, this will bring additional rain and
thunderstorms chances to the Ozarks into Thursday night through
Friday morning which will likely exasperate the ongoing flooding.
While temperatures remain above freezing through Friday and into
the weekend, another system will bring a third round of rain and
storms to the area Friday night through Saturday evening. This
will continue to bring the potential for flooding to the area as
we start the weekend.
The good news is that this system will finally move through the
region and be replaced with high pressure by Sunday morning. This
will be the start of a period of dry, sunny and warmer weather as
well with models remaining dry into the middle of next week with
temperatures in the 50s to near 60 degrees.
There is some indication of another rainy period starting next
Wednesday but we will monitor the models through the weekend on
this.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1201 AM CST Wed Feb 21 2018
Back edge of precipitation extended from near
Shell Knob Missouri to Versailles Missouri moving eastward, but some
light freezing drizzle was begnning to show up behind the main
band. IFR flight conditions will persist through much of the
overnight hours, with ceilings rising into MVFR category towards
morning and remain there through much of the day before decreasing
again Thursday night. The terminals could see some more
precipitation later on Wednesday.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch until 6 AM CST early this morning for MOZ057-058-
069>071-081>083-092-096>098-104>106.
Winter Weather Advisory from 3 PM this afternoon to 10 AM CST
Thursday for MOZ055>058-066>071-077>083-088>098-101>105.
Winter Weather Advisory until 10 AM CST this morning for
MOZ056>058-068>071-078>083-088>095-101>103.
KS...Winter Weather Advisory from 3 PM this afternoon to 10 AM CST
Thursday for KSZ073-097-101.
&&
SHORT TERM...Hatch
LONG TERM...Hatch
AVIATION...RaberdingHazardous weather outlook, Feb 21, 4:23 AM CST, 19 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 423 AM CST Wed Feb 21 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-221030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 423 AM CST Wed Feb 21 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Elevated flooding risk. Limited lightning risk. Limited excessive cold risk. Significant ice accumulation risk. DISCUSSION... Freezing rain will develop from south to north this afternoon through tonight. Ice accumulations will occur generally spread across the entire Missouri Ozarks and southeastern Kansas through tonight. Total accumulations will generally range up to two tenths of an inch. Locally heavy rainfall may lead to localized flooding and significant rises on streams and rivers. Wind chills will dip into the upper single digits to teens digits for parts of southeast Kansas into west central Missouri tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Additional rounds of rain will then be possible late in the week into the weekend. Total rainfall amounts from today through the weekend of 3 to 6 inches may be possible, but there remains uncertainty with amounts and timing with the late week to weekend system. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Hatch
In the hours before
Local storm report, Feb 20, 11:18 PM CST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1118 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLOOD 2 E AVA 36.95N 92.62W
02/20/2018 DOUGLAS MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED HUNTER CREEK TO FLOOD A SECTION OF
HIGHWAY FF. MODOT HAS CLOSED OFF THIS SECTION OF HIGHWAY.
&&
DCRAMERLocal storm report, Feb 20, 11:20 PM CST, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1120 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM FLOOD 8 SE MOUNTAIN GROVE 37.05N 92.16W
02/20/2018 DOUGLAS MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED THE NORTH FORK RIVER TO FLOOD A
SECTION OF HIGHWAY EE APPROXIMATELY 8 MILES SOUTHEAST OF
MOUNTAIN GROVE.
&&
DCRAMERLocal storm report, Feb 20, 11:22 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1122 PM FLOOD 1 S PRESTON 37.93N 93.21W
02/20/2018 HICKORY MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED FLOODING ALONG A SECTION OF HIGHWAY
D APPROXIMATELY ONE MILE SOUTH OF PRESTON.
&&
DCRAMERLocal storm report, Feb 20, 11:25 PM CST, 5 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 PM FLOOD 4 SW RICHLAND 37.82N 92.45W
02/20/2018 LACLEDE MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED BEAR CREEK TO FLOOD A SECTION OF
HIGHWAY FF APPROXIMATELY 4 MILES SOUTHWEST OF RICHLAND.
&&
DCRAMERLocal storm report, Feb 20, 11:49 PM CST, 4 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CST TUE FEB 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM FLOOD 1 SE FLORENCE 38.58N 92.97W
02/20/2018 MORGAN MO DEPT OF HIGHWAYS
EXCESSIVE RAIN CAUSED GABRIEL CREEK TO FLOOD A SECTION OF
HIGHWAY BB APPROXIMATELY ONE MILE SOUTHEAST OF FLORENCE.
&&
DCRAMERLocal storm report, Feb 21, 2:02 AM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
202 AM CST WED FEB 21 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 AM FLOOD 5 SSE GAINESVILLE 36.54N 92.39W
02/21/2018 OZARK MO FIRE DEPT/RESCUE
EXCESSIVE RAINFALL CAUSE POSSUM WALK CREEK TO FLOOD A
SECTION OF HIGHWAY T APPROXIMATELY 5 MILES SOUTH
SOUTHEAST OF GAINESVILLE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:25 PM CST | Areal Flood Advisory | SGF | Webster | 6 hr |
| Feb 20, 7:26 PM CST | Areal Flood Advisory | SGF | Camden, Douglas, Howell, Laclede, Maries, Ozark and 4 more | 5 hr |
| Feb 20, 8:02 PM CST | Areal Flood Advisory | SGF | Christian, Stone, Taney | 5 hr |
| Feb 21, 12:27 AM CST | Areal Flood Advisory | SGF | Camden, Dent, Douglas, Howell, Laclede, Maries and 9 more | 12 hr |
| Feb 21, 2:39 AM CST | Areal Flood Warning | SGF | Dent, Douglas, Howell, Oregon, Ozark, Shannon and 1 more | 8 hr |
| Feb 21, 3:28 AM CST | Winter Weather Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 30 hr |
| Feb 21, 3:21 PM CST | River Flood Warning | SGF | Vernon | 30 hr |
Nearby
River Flood Warnings in Missouri, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.